Skip to Main Content

Journal of the American Mathematical Society

Published by the American Mathematical Society, the Journal of the American Mathematical Society (JAMS) is devoted to research articles of the highest quality in all areas of mathematics.

ISSN 1088-6834 (online) ISSN 0894-0347 (print)

The 2020 MCQ for Journal of the American Mathematical Society is 4.83.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Generic lattice ideals
HTML articles powered by AMS MathViewer

by Irena Peeva and Bernd Sturmfels
J. Amer. Math. Soc. 11 (1998), 363-373


A concept of genericity is introduced for lattice ideals (and hence for ideals defining toric varieties) which ensures nicely structured homological behavior. For a generic lattice ideal we construct its minimal free resolution and we show that it is induced from the Scarf resolution of any reverse lexicographic initial ideal.
  • I. Barany and H. Scarf, Matrices with identical sets of neighbors, to appear in Mathematics of Operations Research.
  • Imre Bárány, Roger Howe, and Herbert E. Scarf, The complex of maximal lattice free simplices, Math. Programming 66 (1994), no. 3, Ser. A, 273–281. MR 1297067, DOI 10.1007/BF01581150
  • I. Bárány, H. E. Scarf, and D. Shallcross, The topological structure of maximal lattice free convex bodies: the general case, Integer programming and combinatorial optimization (Copenhagen, 1995) Lecture Notes in Comput. Sci., vol. 920, Springer, Berlin, 1995, pp. 244–251. MR 1367985, DOI 10.1007/3-540-59408-6_{5}5
  • D. Bayer, I. Peeva, B. Sturmfels, Monomial resolutions, Manuscript, 1996.
  • I. Peeva and B. Sturmfels, Syzygies of codimension $2$ lattice ideals, to appear in Mathematische Zeitschrift.
  • Richard P. Stanley, Combinatorics and commutative algebra, Progress in Mathematics, vol. 41, Birkhäuser Boston, Inc., Boston, MA, 1983. MR 725505, DOI 10.1007/978-1-4899-6752-7
  • Bernd Sturmfels, Gröbner bases and convex polytopes, University Lecture Series, vol. 8, American Mathematical Society, Providence, RI, 1996. MR 1363949, DOI 10.1090/ulect/008
Similar Articles
  • Retrieve articles in Journal of the American Mathematical Society with MSC (1991): 13D02
  • Retrieve articles in all journals with MSC (1991): 13D02
Bibliographic Information
  • Irena Peeva
  • Affiliation: Department of Mathematics, Massachussetts Institute of Technology, Cambridge, Massachusetts 02139
  • MR Author ID: 263618
  • Email:
  • Bernd Sturmfels
  • Affiliation: Department of Mathematics, University of California, Berkeley, California 94720
  • MR Author ID: 238151
  • Email:
  • Received by editor(s): April 24, 1997
  • Received by editor(s) in revised form: October 23, 1997
  • © Copyright 1998 American Mathematical Society
  • Journal: J. Amer. Math. Soc. 11 (1998), 363-373
  • MSC (1991): Primary 13D02
  • DOI:
  • MathSciNet review: 1475887